MAUDE Adverse Event Report: Ethicon Inc. ETHILON; Suture, Nonabsorbable, Synthetic

Ethicon Inc. ETHILON; Suture, Nonabsorbable, Synthetic
Catalog Number 1696G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.This lot of suture appeared many times that the needle pull off issue without strong pulling during normal sewing.Changed to other lot number for use.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.Did this issue contribute to any patient adverse event? how many devices demonstrated the alleged deficiency? did the event occur during one or multiple patient procedures? what is the total number of procedures? have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).Photo investigation summary: according to the information received, it was reported suture needle pull off.This case is from health authority.This lot of suture appeared many times that the needle pull off issue without strong pulling during normal sewing.This is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: one photo was submitted for analysis.The photo show a sales unit package with 1696 product codes, the lot number 10bhsx, expiration date 2030-09-30, packaging information.The image is not clear to determine the failure mode or the reported condition.As the device was not returned, an analysis investigation could not be performed.Based on the photo review, the event reported is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.A manufacturing record evaluation was performed for the finished device 10bhsx/1696g batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHILON
Common Device Name
Suture, Nonabsorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50614744
Report Number2210968-2026-08976
Device Sequence Number13447278
Product Code GAR
UDI-Device Identifier10705031002159
UDI-Public(01)10705031002159(17)300930(10)10BHSX
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Type of Report Initial
Report Date (Section B) 09/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1696G
Device Lot Number10BHSX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown